Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topiramate (Topimax) combinations?

Posted by Laura on December 27, 1999, at 5:53:55

In reply to Re: Topiramate (Topimax) combinations?, posted by Scott L. Schofield on December 26, 1999, at 16:49:17

> >> I started topamax three weeks ago and am very pleased with the results so far. I have been on wellbutrin (800 mg/day) and prozac (40 mg/day) for about a year and trying various anticonvulsants. Neurontin ... lamictal ... the depakote worked well, but after three months, my hair was falling out and I had gained 20 lbs. My doctor took me off the depakote and we tried tegretol. That made me so tired that I could not even get out of bed. That's when we added the topamax and gradually took me off the tegretol. Since then I've felt really great - lots of energy, extremely productive at work, excellent mood. Initially I noticed that I was out of breath (a concern for me because I'm an athlete) and quite anxious, but those side effects seem to have gone away. I'm currently taking 100 mg of the topamax and my doc thinks we will try to go up to 200. She and I both think this may be the right combo after a year of trying. Now that would be the best New Year's present ever. Good luck to you.
> I am smiling big-time for your New Year's gift. I hope it lasts indefinitely. Very cool. :-)
> If it's not too much trouble, I am curious as to what your diagnosis is. I am bipolar and suffer from an unrelenting depression. I'm hesitant to use the word "severe" as it seems like I am minimizing the suffering of others. It is pretty bad, though. How would compare your experiences with Lamictal vs. Topimax? I am currentle taking Lamictal plus Depakote, along with Tofranil (imipramine). Each seems to contribute to a slight improvement that I am not too quick to be without. My doctor has suggested Topimax as possibility, but he didn't specify whether he would consider combining it with the other two or if it would be necessary to discontinue one or both of them. Your reply is very encouraging. I think I will pursue Topimax as an alternative.
> Thanks.
> Stay Well,
> Scott

hmmm, my diagnosis. Well, the medical forms say major recurrent depression. The consensus seems to be that I'm not really bipolar though I exhibit many of the characteristics. Another shrink thinks I might be PTSD.

The lamictal was weird. I could not stop crying and I also started to stutter. I found both these side effects unacceptable and did not wait to see if they would lessen over time. My doctor suggested trying the lamictal again - or the topamax - and I opted for the topamax. So far, so good.

Good luck




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Laura thread:17478